MAUDE Adverse Event Report: BECTON DICKINSON SHARPS COLL NEXT GEN 5.4QT CLEAR 20/PACK; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON SHARPS COLL NEXT GEN 5.4QT CLEAR 20/PACK; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305551
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.Device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.Oem manufacture: the manufacturing location for this product is (b)(4).This site is an oem manufacturing site.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.
 
Event or Problem Description
It was reported that 9 sharps coll next gen 5.4qt clear 20/pack experienced missing lids.The following information was provided by the customer: material no: 305551, batch no: unknown.It was reported by the distributor on behalf of the facility that over time there have been nine sharps containers that were missing lids.User facility called to report that their end user customer informed them that over time they are missing nine lids to the sharps container.No images, dates or lot# is available.
 
Additional Manufacturer Narrative
H.6.Investigation: it was reported that over time there have been nine sharps containers missing lids.Sample photo representation was not provided.No photo of the original packaging was provided for the manufacturer.A review of the device history record (dhr) was not possible since the lot was unknown.A review of non-conforming material report (ncmr) was performed for the last twelve months and identified one nonconformance reported for missing lids for the same part number.However, there was not enough information provided to confirm any nonconformance occurred for this complaint.A weight system that provides a weighted label for each final box before shipment has already been implemented for this product to ensure the correct quantity of pieces per box before shipping.It was not possible to confirm that any failure mode was related to the manufacturing process with the information provided since the scale is validated and no missing components were detected.There may have potentially been a repackaging issue which occurred during distribution.The actual root cause is unknown.Based on these findings, our investigation is inconclusive.
 
Event or Problem Description

Brand Name
SHARPS COLL NEXT GEN 5.4QT CLEAR 20/PACK
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key8501452
Report Number2243072-2019-00708
Device Sequence Number1524908
Product Code FMI
UDI-Device Identifier50382903055512
UDI-Public50382903055512
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K943141
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305551
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 03/26/2019
Supplement Date Received by Manufacturer03/26/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date04/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;